Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


taking Viramune with HEP C
Sep 12, 2001

I started drug therapy in January. I started on Zerit, Epivir, and Viramune. I went from 400 T-cells to 1000 and 250,000 Viral Load down to undetectable. I also have Hep C, which is also now undetectable. I have stopped drinking and I am taking lots of supplements, Milk Thistle, Ester C, Grape seed Extract, NAC, Olive Leaf Extract, and Liver Toner. I have a very healthy diet and I feel great. I have a concern with Viramune and Hep C. I heard that a new side effect is that it can cause severe liver damage, is this true? One source said that, since I have Hep C, I should stay away from Viramune. What are the latest findings? I am not sure if I should remove this drug from my cocktail.

Response from Dr. Dieterich

Viramune can cause hepatitis to be sure, but usually in the first 12 weeks of treatment and almost always in the first 4 weeks. If you are tolerating it now, it is unlikely that you will have any problems with it. In addition, you said the HCV is undectable so that may not be a problem either. Stay with the Viramune and the other drugs and have your MD monitor your liver and hepatitis C status. Keep up the good work! DTD



Previous
Health risk of vaccination on already immunised person
Next
En espaol

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement